Anxiety Community
Switching from Luvox to Lexapro- problems!
About This Community:

This patient support community is for discussions relating to generalized anxiety, anxiety and eating, anxiety and sleeping, mood swings, panic attacks and panic disorders.

Font Size:
A
A
A
Background:
Blank
Blank
Blank
Blank Blank

Switching from Luvox to Lexapro- problems!

I am a 35 year old woman who suffers from ocd (15 years and have tried both Prozac and Luvox which helped for a certain amount of years and stopped being effective) and panic disorder and have been prescribed Lexarpo. For the last 10 years or so I have been taking Luvox 300 mg and have now slowly been decreasing the luvox while increasing the Lexarpo . I am now at the 100 mg luvox mark while take 25 mg of Lexarpo

We went from 10, to 15 ,20 and then 25 (at a space of about 10 days each or so). My concern is that every time we increase the dose I spend about 3 days suffering from extreme exhaustion (can barely get about of bed) and a slightly panicky feeling. Is this normal? It is almost enough for me to give up all together.  I did get a second opinion from another psychiatrist and she felt that I should have lowered my Luvox even more before increasing the Lexapro.  I think that she may be right, as a two days ago I lowered my Luvox and I felt ever so slightly better.  Is this normal?  It is also important to mention that although I am only 35 years old I am going through menopause due to treatment for cancer a few years ago.  I have just take a battery of tests to see whether my thyroid levels have changed or anything else concerning that domain that may have caused these reactions.

I would be so incredibly grateful for any help or thoughts on this matter- as I feel I've reached the end of my rope here!  Any ideas would be extremely appreciated.  Thank you very much.  Karolina
Avatar_m_tn
The best recommended protocols I've seen are to completely quit an old med before starting a new one to make sure you've gotten past any withdrawal problems.  When you start a new med there are usually side effects, but if you're essentially taking two meds at once you can't tell which is causing what.  I know many psychiatrists do it the way you're doing it, but that's what my research has shown.  Luvox is a hard one to stop taking, as it is the fastest of the ssris to leave the body, making it difficult for the brain to function normally again, especially since you were on it a good length of time.  Now, it could be that the Lexapro is stimulating to you, as that's a common side effect of antidepressants, but you can't know for sure because, again, you're basically on two drugs right now with withdrawal effects from one and new side effects from the other.
Blank
Post a Comment
To
Recent Activity
1302038_tn?1401843053
Blank
TinaR10 commented on Good news!
1 hr ago
1302038_tn?1401843053
Blank
TinaR10 commented on TinaR10's status
1 hr ago
1302038_tn?1401843053
Blank
TinaR10 commented on Moma_Cher's status
1 hr ago
MedHelp Health Answers
Blank
Anxiety Tracker
Track Anxiety Symptoms
Start Tracking Now
Top Anxiety Answerers
480448_tn?1403547723
Blank
nursegirl6572
PA
Avatar_f_tn
Blank
remar
st. louis, MO
Avatar_m_tn
Blank
cj29
GA
Avatar_m_tn
Blank
anxiety860
Avatar_m_tn
Blank
Paxiled
Arlington, VA
Avatar_f_tn
Blank
coh123
Grand Rapids, MN
Anxiety Community Resources
RSS Expert Activity
233488_tn?1310696703
Blank
New Cannabis Article from NORTH Mag...
Jul 20 by John C Hagan III, MD, FACS, FAAOBlank
242532_tn?1269553979
Blank
3 Reasons Why You are Still Binge E...
Jul 14 by Roger Gould, M.D.Blank
242532_tn?1269553979
Blank
Emotional Eating: What Your Closet ...
Jul 09 by Roger Gould, M.D.Blank
Top Anxiety Answerers
480448_tn?1403547723
Blank
nursegirl6572
PA
Avatar_f_tn
Blank
remar
st. louis, MO
Avatar_m_tn
Blank
cj29
GA
Avatar_m_tn
Blank
anxiety860
Avatar_m_tn
Blank
Paxiled
Arlington, VA
Avatar_f_tn
Blank
coh123
Grand Rapids, MN